# SDR FDEA201104201537

- Difficulty date: April 20, 2011
- Submitted: April 22, 2011
- Operation: Air carrier
- Aircraft: N318FE
- Make and model: Doug MD-10-30F
- Aircraft serial: 46837
- Aircraft time: 85,448 hours, 23,587 cycles
- System (JASC): 7797 · Engine Indicating System Wiring
- Part: Lead
- Part number: 8TK34ACA2
- Condition: Failed
- Location: Thermocouple
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

NR 3 ENGINE EGT EXCEEDED, 35 MINS AFTER T/O AT FL 320, ATS SELECTED, CLIMB PWR, TO CLIMB TO FL 340.  LVL 1 ALERT ENG 3 EXCEDENCE EGT 1056 AMBER, EGT CLIMB POWER NORMAL AT 840C EGT FLUCTUATED.  N1 N2 FF STEADY. NR 3 ENG IDLE, EGT STARTED FLUCTUATING & CLIMBED TO 1076 RED LEVEL 3 EGT HIGH ALERT.  THEN EGT AMBER X, THEN BACK TO 300C.  PRECAUTIONARY ENG 3 SHUTDOWN IN FLT.  WINDMILL N1 & N2. OIL PRESS GOOD, WINDMILL ABOUT 35 MINS.  R & R THERMOCOUPLE LEAD IAW MM77-21-05-01, RAN NR 3 ENG IAW JRH CHP 5, OPS CK NORMAL.  ERASED ENG EXEEDENCE IAW FIM 45-31.  R & R THERMOCOUPLE PN 8TK34AC2 IAW MM 77-21-05-01, RAN NR 3 ENG IAW CHP 5.  OPS CK NORMAL. ERACED ENG EXCEDENCE IAW FIM 45-31.  R/I FROM FACT PREMATURE REMOVAL/INSTALLATION.  R & R THERMOCOUPLE LEAD PN 8TK34ACA2 IAW MM 77-21-05-01, RAN NR 3 ENG IAW JRH CHP 5, OPS CK NORMAL.   ERASED ENG EXEEDENCE IAW FIM 45-31.
